Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Construction of harmonic maps between pseudo-Riemannian spheres and hyperbolic spaces


Author: J. J. Konderak
Journal: Proc. Amer. Math. Soc. 109 (1990), 469-476
MSC: Primary 58E20
DOI: https://doi.org/10.1090/S0002-9939-1990-0993755-2
MathSciNet review: 993755
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Defined here is an orthogonal multiplication for vector spaces with indefinite nondegenerate scalar product. This is then used, via the Hopf construction, to obtain harmonic maps between pseudo-Riemannian spheres and hyperbolic spaces. Examples of harmonic maps are constructed using Clifford algebras.


References [Enhancements On Off] (What's this?)

  • [B] P. Baird, Harmonic maps with symmetries, harmonic morphisms, and deformation of metrics, Res. Notes in Math., no. 87, Pitman, Boston, MA, 1983.
  • [EL1] J. Eells and L. Lemaire, Selected topics in harmonic maps, CBMS Regional Conf. Series in Math., no. 50, Conf. Board Math. Sci., Washington, D. C., 1983. MR 703510 (85g:58030)
  • [EL2] -, Another report on harmonic maps, Bull. London Math. Soc. (to appear). MR 956352 (89i:58027)
  • [P] M. Parker, Orthogonal multiplications in small dimensions, Bull. London Math. Soc. 15 (1983), 368-372. MR 703763 (84k:58060)
  • [S] R. T. Smith, Harmonic maps of spheres, thesis, Warwick University, 1972.
  • [T] G. Toth, Classification of quadratic harmonic maps of $ {S^3}$ into spheres, Indiana Univ. Math. J. 30 (1987), 231-239. MR 891772 (89b:58058)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58E20

Retrieve articles in all journals with MSC: 58E20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1990-0993755-2
Keywords: pseudo-Riemannian sphere and hyperbolic space, harmonic map, orthogonal multiplication, Clifford algebra
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society